MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 SOFT TIP; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 SOFT TIP; WIRE, GUIDE, CATHETER
Catalog Number M001468060
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Visual inspection of the returned device found that the guidewire was received in two fragments.Magnified examination of the fracture site showed the core wire was fractured and the guidewire was kinked.Additionally, the polytetrafluoroethylene (ptfe) coating was scrapped closed to the fracture site.From the condition of the device, the functional test could not be performed.Analysis of the device revealed bending at the fracture site which is an indication of excessive manipulation during use.From the condition of the fracture, it appears that the guidewire kinked and then separated due to handling.Therefore, a probable cause of handling damage has been assigned to the reported and analyzed ¿guidewire broken and kinked'.It is possible the ptfe coating was damaged due to insecure tightening of the torque device.However, this could not be definitively assessed since the torque device was not returned for analysis.Therefore, a cause of undeterminable has been assigned to the reported and analyzed ¿guidewire ptfe coating peeling'.
 
Event or Problem Description
Analysis of the returned device found that the subject device guidewire was broken and the ptfe (polytetrafluoroethylene) coating was peeled.There was no clinical consequence to the patient as a result.

Brand Name
TRANSEND EX 014/205 SOFT TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8188652
Report Number3008853977-2018-00079
Device Sequence Number19339484
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2020
Device Catalogue NumberM001468060
Device Lot Number21681085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1